Florida, 2006

Heavy Rain in Florida, June 26, 2006

June 26, 2006 · NWS JAX · 1 event in 1 county or zone

Street flooding was reported at the corner of St. Johns and King Street.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Street flooding was reported at the corner of St. Johns and King Street. Vehicles were able to cautiously pass through the intersection where 10-12 inches of stading water was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 26, 1:50 PM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 26, 1:50 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
250 PM EDT MON JUN 26 2006

.SHORT TERM...COMPLEX PATTERN NOTED ACROSS THE REGION WITH BROAD LOW
PRESSURE IN THE LOWER LEVELS OF THE ATMOSPHERE AND EXTENDING FROM
THE FLORIDA PENINSULA NORTHWARD INTO THE SOUTHEAST REGION. SURFACE
HIGH PRESSURE CONTINUES IN THE NORTHERN ATLANTIC WATERS. ALOFT...CUT-
OFF LOW NOTED NEAR THE OHIO VALLEY REGION...WITH A WEAKER LOW
NOTED WELL OFFSHORE IN THE FLORIDA ATLANTIC WATERS. SHOWERS AND
THUNDERSTORMS ARE FINALLY DEVELOPING ACROSS JAX CWA...WITH
STRONGEST THUNDERSTORMS CURRENTLY ALONG THE I-75 CORRIDOR AND
ASSOCIATED WITH DOMINANT WEST COAST SEA-BREEZE. SLIVER OF DRIER
AIR ALOFT OVER THE EASTERN HALF OF JAX CWA IS LIMITING AFTERNOON
DEVELOPMENT ACROSS THIS AREA.

BROAD LOW PRESSURE SYSTEM IS FORECAST TO SHIFT NORTH TO NORTHEAST
THE NEXT SEVERAL DAYS...WITH STRONGEST DYNAMICS SHIFTING TO
EASTERN HALF OF JAX CWA THIS EVENING AND OVERNIGHT TONIGHT. BY
TUESDAY MORNING...AFOREMENTIONED LOW IS FORECAST TO POSITION OVER
THE CAROLINAS WHILE WESTERLY FLOW WILL PREVAIL ACROSS JAX CWA.
THIS FLOW REGIME WILL BRING SLIGHTLY WARMER AND DRIER
CONDITIONS FOR TUESDAY...WITH BEST RAIN CHANCES ALONG AND EAST OF
THE U.S. HIGHWAY 301 CORRIDOR DUE TO A DOMINANT WEST COAST SEA
BREEZE.

CUT-OFF LOW OVER THE OHIO VALLEY REGION WILL GRADUALLY PHASE INTO
A DIGGING TROUGH THROUGH MID-WEEK...WITH UPPER TROUGH THEN DOMINATING
THE EAST COAST THURSDAY ONWARD. HOW FAR SOUTH THIS TROUGH DIGS
WILL DETERMINE WHETHER ATTENDANT SURFACE BOUNDARY REACHES JAX CWA.
THERE SHOULD BE ENOUGH SHORTWAVE ACTIVITY ON BACKSIDE OF UPPER
TROUGH TO ENABLE ATTENDANT SURFACE BOUNDARY TO NEAR JAX CWA LATE
WEDNESDAY OR THURSDAY. THIS FEATURE IS FORECAST TO BECOME DIFFUSE
UPON REACHING LOCAL AREA...THUS OVERALL DYNAMICS APPEAR ANEMIC. WILL
THEREFORE CAP POPS AROUND 40 PERCENT.

.LONG TERM (FRIDAY THROUGH MONDAY)...AMPLIFIED PATTERN WILL CONTINUE
ACROSS THE LOWER 48 STATES...WITH TROUGHINESS OVER THE EASTERN
UNITED STATES AND AN ANTICYCLONE HOLDING OVER THE 4 CORNERS
REGION. STRONGEST DYNAMICS ALOFT ASSOCIATED WITH THIS TROUGH WILL HOLD
NORTH OF THE AREA THROUGH THE EXTENDED PERIOD. A DOMINANT WEST
COAST SEA BREEZE THURSDAY WILL TRANSITION TO A DOMINANT EAST COAST
SEA BREEZE BY SUNDAY...WITH HIGHEST RAINFALL CHANCES EACH DAY
DEPENDENT UPON WHERE THE SEA- BREEZES COLLIDE. TEMPERATURES WILL
REMAIN NEAR CLIMATOLOGY...RANGING FROM UPPER 80S BEACHES TO LOWER
90S INLAND.

&&

.MARINE...WILL CONTINUE SCEC HEADLINES FOR OFFSHORE LEGS DUE TO
COMBINED SEAS. BROAD AREA OF LOW PRESSURE OVER THE REGION WILL SHIFT
NORTH THE REMAINDER OF THIS WEEK WITH HIGH PRESSURE CONTINUING
OVER THE NORTHERN ATLANTIC. A SOUTHEAST TO SOUTH FLOW IN THE LOCAL
WATERS WILL WILL VEER TO THE SOUTHWEST OVERNIGHT TONIGHT IN
RESPONSE TO LOW PRESSURE LIFTING NORTHWARD. CONDITIONS WILL IMPROVE
AFTER TONIGHT AS THE PRESSURE GRADIENT RELAXES AND EASTERLY SWELLS
SUBSIDE. A WEAK COLD FRONT IS FORECAST TO NEAR NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA LATE WEDNESDAY...WITH FRONT POSSIBLY STALLING
OVER THE LOCAL WATERS ON THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  90  70  92 /  50  40  20  20
SSI  75  87  74  89 /  60  40  20  40
JAX  73  89  72  92 /  50  40  20  40
SGJ  75  87  73  88 /  50  40  20  40
GNV  72  90  71  92 /  40  40  20  30
OCF  73  90  71  92 /  40  40  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...ZAPPE
MARINE/FIRE WX...PETERSON
Hazardous weather outlook, Jun 26, 4:20 AM EST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT MON JUN 26 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
520 AM EDT MON JUN 26 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS TODAY...

...LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING...

A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY AT AREA
BEACHES.  REFER TO THE LATEST SURF ZONE FORECAST FOR MORE DETAILS.

SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THIS AFTERNOON AND
EVENING AS LOW PRESSURE MOVES NORTH ACROSS THE AREA. LOCALLY HEAVY
RAINFALL WILL OCCUR DUE TO ABUNDANT MOISTURE AND A SLOW MOVEMENT OF
THE SHOWERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THERE WILL BE A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH
DAY THIS WEEK.  THE SHOWERS ARE EXPECTED TO BE MORE NUMEROUS NEAR
THE EAST COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MZ

In the hours before

Special weather statement, Jun 26, 3:39 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
439 PM EDT MON JUN 26 2006

GAZ135-262115-
APPLING-
439 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF SURRENCY...MOVING
NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND SURRENCY AND BAXLEY THROUGH 515 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 3:56 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT MON JUN 26 2006

GAZ163-262130-
CLINCH-
456 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 7 MILES NORTH OF DU PONT...OR 9 MILES
NORTHWEST OF HOMERVILLE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMERVILLE AND DU PONT
THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 3:58 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT MON JUN 26 2006

FLZ024-025-262145-
DUVAL-NASSAU-
458 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
CALLAHAN TO MANDARIN...MOVING EAST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RIVERSIDE...RATLIFF...
ORTEGA...NORMANDY...MANDARIN...CALLAHAN...SAN MARCO...JACKSONVILLE
INTERNATIONAL AIRPORT...DOWNTOWN JACKSONVILLE AND TALLYRAND THROUGH
545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, Jun 26, 3:58 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT MON JUN 26 2006

GAZ164-165-262130-
CHARLTON-INLAND CAMDEN-
458 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND
CAMDEN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
530 PM EDT...

AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES SOUTHEAST OF WINOKUR...OR 8
MILES NORTHEAST OF FOLKSTON...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WINOKUR THROUGH 530 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 4:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT MON JUN 26 2006

GAZ150-262130-
WARE-
501 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT...

AT 501 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DEENWOOD...OR 2 MILES NORTHWEST OF
WAYCROSS...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
ALSO AFFECT AREAS AROUND WARESBORO...SUNNYSIDE...DEENWOOD...WAYCROSS
AND NEEDHAM THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 26, 4:14 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
514 PM EDT MON JUN 26 2006

GAZ134-135-262145-
APPLING-BACON-
514 PM EDT MON JUN 26 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING AND BACON
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 545 PM
EDT...

AT 514 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF NEW LACY...OR 9
MILES EAST OF ALMA...MOVING SOUTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY AND ALMA THROUGH
545 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 26, 4:20 PM EST
Where
Duval County, Jacksonville
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515481.